MAUDE Adverse Event Report: BARD ACCESS SYSTEMS 20 GAUGE POWERGLIDE PRO MIDLINE CATHETER 8CM INTERMEDIATE KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

BARD ACCESS SYSTEMS 20 GAUGE POWERGLIDE PRO MIDLINE CATHETER 8CM INTERMEDIATE KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number F120081
Health Effect - Clinical Code Pain (1994)
Date of Event 06/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned, at this time, to the manufacturer for evaluation.A lot history review (lhr) of recq0391 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that after placement, the midline had kinked internally and was causing pain.The device was subsequently removed.No patient injury was reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a kinked powerglide catheter was confirmed and the cause appeared to be use-related.The product returned for evaluation was one 20ga x 8cm powerglide midline catheter.The sample was received attached to an extension set.Usage residues were observed throughout the sample.A permanent kink impression was observed 2.8cm from the distal tip of the catheter.Tactile inspection of the sample confirmed the presence of a permanent kink.Microscopic inspection of the distal end of the sample revealed buckling near the distal tip of the catheter.The tip of the catheter exhibited discoloration and deformation.The compressed and buckled tip of the catheter suggested that difficulty was experienced during catheter insertion.The kink in the tubing was consistent with device manipulation during that apparent insertion difficulty.A lot history review (lhr) of recq0391 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
20 GAUGE POWERGLIDE PRO MIDLINE CATHETER 8CM INTERMEDIATE KIT
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7674299
Report Number3006260740-2018-01659
Device Sequence Number1384390
Product Code FOZ
UDI-Device Identifier00801741110573
UDI-Public(01)00801741110573
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberF120081
Device Catalogue NumberF120081
Device Lot NumberRECQ0391
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2018
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer07/20/2018
Initial Report FDA Received Date07/10/2018
Supplement Report FDA Received Date08/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1